MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Model Number 1005351H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the circumflex artery.A 014 whisper guide wire was advanced to the lesion.An unspecified balloon catheter was advanced over the guide wire and dilated three times for pre-dilatation.The balloon catheter was removed and an attempt to advance an unspecified stent system was made, but the stent system could not advance over the guide wire.The stent system was removed.An attempt to remove the guide wire was made, but resistance with the anatomy was felt and the wire suddenly separated.The separated piece was successfully removed with a snare device.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire, and the reported separation was confirmed.The reported difficulty to advance/position was unable to be confirmed due to the returned condition of the wire.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance/position, difficulty to remove and core separation appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during use with the balloon catheter, the guide wire kinked and likely getting stuck in the anatomy causing the difficulty to advance the stent delivery system over the wire, and the difficulty to remove.Manipulation against resistance during retraction resulted in the core separation.The bend on the distal end of the wire is consistent with the tip shape process prior to use.The noted teflon coating damage likely occurred during retraction through the torque device or other devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9694132
Report Number2024168-2020-01347
Device Sequence Number19302153
Product Code DQX
UDI-Device Identifier08717648037740
UDI-Public08717648037740
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1005351H
Device Catalogue Number1005351H
Device Lot Number9071271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;